Thunderstorm Wind, Camden
- When
- August 15, 3:15 PM CST
- Where
- Camden County, Camdenton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.000, -92.750
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 15, 12:50 PM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 150 PM CDT MON AUG 15 2005 .DISCUSSION... TWO SHORT WAVES NOTED ON RADAR AND SATELLITE IMAGERY WERE LOCATED NEAR NEVADA MISSOURI AND SOUTHWEST OF OKLAHOMA CITY. BOTH WERE LIFTING TO THE NORTHEAST AT 25 MPH. IN ADDITION TO THE SHORT WAVES...RAINFALL WAS ENHANCED LOCALLY BY 85H BOUNDARY NORTH OF I-44...WEAK SURFACE REFLECTION WAS ALSO NOTED IN SOUTHEAST KANSAS PRIOR TO 1 PM. PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES HAS ENHANCED RAINFALL PRODUCTION WHICH MAY PROVIDE LOCALIZED FLOODING IN AREAS THAT HAVE HAD OVER 1-2 INCHES ACROSS SOUTHEAST KANSAS AND WEST/CENTRAL MISSOURI THE LAST FEW DAYS. SHORT TERM FORECAST WILL BE HIGHLY DEPENDENT UPON OVERALL MOVEMENT OF THE SHORT WAVES DURING THE NEXT 24 HOURS. NAM INITIALIZATION OF H8/H5 ACROSS THE SOUTHERN U.S. WAS TOO FAR OFF IN THE SHORT TERM FORECAST PERIOD TO USE FOR THE NEXT 24-36 HRS. HAVE BASED MY FORECAST ON GFS SOLUTION WITH REGIONAL RADAR/SATELLITE IMAGERY FOR THE FIRST 6-12 HOURS. FIRST SHORT WAVE ACROSS WEST CENTRAL/CENTRAL MISSOURI ALONG WITH H8 FRONTAL BOUNDARY ENHANCEMENT...WILL LIKELY KEEP CENTRAL MISSOURI IN GREATEST OVERALL LIFT IN THE SHORT TERM. AFTER 00Z...SHORT WAVE ACROSS CENTRAL OKLAHOMA WILL BE ENHANCING RAINFALL SOUTH OF I-44 THROUGH THE EVENING HOURS...BEFORE H8 FRONTAL BOUNDARY MOVES TO NEAR ARKANSAS BORDER BY SUNRISE. THIS BOUNDARY WILL RESULT IN LOCAL HIGH RAIN THREAT ALONG THE ARKANSAS BORDER THROUGH 18Z TUESDAY. GFS/NAM BOTH PUSH THE H8 BOUNDARY SOUTH BRINGING AN END TO THE RAIN ON WEDNESDAY. HAVE TRENDED TOWARD THIS SOLUTION...WITH ONLY LOW POPS CARRIED ACROSS SOUTH CENTRAL MISSOURI. JLT LONG RANGE...THURSDAY THROUGH SUNDAY MODELS GENERALLY AGREE WITH SLOWING NEXT NORTHERN STREAM WAVE...WITH FROPA ACROSS SGF CWA EXPECTED ON SATURDAY. WHILE MODELS REMAIN LESS THAN ENTHUSIASTIC WITH ISENTROPIC LIFT ASSOCIATED WITH RETURN FLOW...STRONG LOW LEVEL JET AROUND SUBTROPICAL RIDGE SHOULD LEAD TO ISOLATED TO SCATTERED TSRA INTO THE CENTRAL PLAINS...THUS HAVE RAISED POPS SLIGHTLY IN THE WEST THURSDAY NIGHT INTO FRIDAY. STILL ENOUGH QUESTIONS ON FRONT TO KEEP POPS FROM BEING MENTIONED WITH FROPA. RUNNELS .AVIATION... HAVE KEPT MVFR CEILINGS IN TAFS (KJLN/KSGF) THROUGH 00Z...WITH A SLOW DECREASE IN CEILINGS AND VISIBILITIES OVERNIGHT. RAINFALL WILL BE LOCALLY HEAVY AT TIMES...BUT NOT ENOUGH FOR TEMPO GROUPING. ANY ENHANCE RAINFALL WILL LIKELY LOWER VISIBILITIES TO LESS THAN TWO MILES AT TIMES. WILL FOLLOW 12Z TRENDS WITH IFR CEILINGS AFTER SUNSET. JLT && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 101 PM CDT MON AUG 15 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 101 PM CDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS AND SHOWERS WITH LOCALLY HEAVY DOWNPOURS AREAS AFFECTED AND TIMING: GREATEST CONCENTRATION FOR HEAVY RAIN IS ACROSS CENTRAL MISSOURI THROUGH LATE AFTERNOON. DISCUSSION: A WEATHER DISTURBANCE CREATED BY A CLUSTER OF THUNDERSTORMS OVER OKLAHOMA LAST NIGHT WILL BE THE FOCUS FOR ISOLATED POCKETS OF HEAVIER DOWNPOURS FROM JOPLIN NORTHEAST INTO THE LAKE OF THE OZARKS REGION. WHILE FLOODING IS NOT EXPECTED...LOCAL PONDING OF WATER IN LOW LYING AREAS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ADDITIONAL THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE INTO TUESDAY...THOUGH NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) RUNNELS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 PM CDT MON AUG 15 2005 MOZ069-152045- CAMDEN- 245 PM CDT MON AUG 15 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN COUNTY UNTIL 345 PM CDT... AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF URBANA...OR 21 MILES WEST OF CAMDENTON...AND MOVING EAST AT 15 MPH. THIS STORM WILL BE... NEAR MACKS CREEK BY 315 PM CDT. CAMDENTON BY 345 PM CDT. OSAGE BEACH AND LAKE OF THE OZARKS BY 4 PM. WINDS AROUND 50 MPH AND VERY HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. RUNNELS
The Springfield radar (KSGF), 103 km away, was scanning. The volume nearest the first event began at 21:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470089.